zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The Askey scheme as a four-manifold with corners. (English) Zbl 1195.33053

The author gives a beautiful treatment of the Askey-Wilson scheme with the limit relations between its members. Use is made of dilation/translation of parameters and subsequent re-parametrization (to lead to polynomials orthogonal in their parameters when these are non-negative) and in such a manner that restriction of one or more of these parameters to zero leads to orthogonal polynomials lower in the Askey scheme (i.e., limit transitions are seen as point evaluation in the parameter space).

In this way, it is possible to give a geometrical description as a manifold with corners. This type of manifold X can be described by

(q) n :={(x 1 ,,x n ) n x q+1 ,,x n 0}(q=0,1,,n)

and gives rise to charts (U,ϕ) such that ϕ:Uϕ(U) is a homeomorphism from an open subset U of X onto an open subset ϕ(U) of some (q) n .

Each point of this manifold can be associated with a system of orthogonal polynomials.

The Askey scheme is then covered in five local charts; the Racah manifold is covered with three charts and the Wilson one with two.

Finally, the paper concludes with a section discussing the results found and giving an inroad to work to be done in the future.

MSC:
33C45Orthogonal polynomials and functions of hypergeometric type
33D45Basic orthogonal polynomials and functions (Askey-Wilson polynomials, etc.)
References:
[1]Askey, R., Wilson, J.A.: Some basic hypergeometric orthogonal polynomials that generalize Jacobi polynomials. Mem. Am. Math. Soc. 54, 319 (1985)
[2]Askey, R.: Continuous Hahn polynomials. J. Phys. A 18, L1017–L1019 (1985) · Zbl 0582.33007 · doi:10.1088/0305-4470/18/16/004
[3]Askey, R.: Limits of some q-Laguerre polynomials. J. Approx. Theory 46, 213–216 (1986) · Zbl 0641.33018 · doi:10.1016/0021-9045(86)90062-6
[4]Atakishiyev, N.M., Suslov, S.K.: The Hahn and Meixner polynomials of an imaginary argument and some of their applications. J. Phys. A 18, 1583–1596 (1985) · Zbl 0582.33006 · doi:10.1088/0305-4470/18/10/014
[5]Cerf, J.: Topologie de certains espaces de plongements. Bull. Soc. Math. Fr. 89, 227–380 (1961)
[6]Chihara, T.S.: An Introduction to Orthogonal Polynomials. Gordon and Breach, New York (1978)
[7]Cooper, R.D., Hoare, M.R., Rahman, M.: Stochastic processes and special functions: on the probabilistic origin of some positive kernels associated with classical orthogonal polynomials. J. Math. Anal. Appl. 61, 262–291 (1977) · Zbl 0404.60097 · doi:10.1016/0022-247X(77)90160-3
[8]Dominici, D.: Asymptotic analysis of the Askey-scheme I: from Krawtchouk to Charlier. Cent. Eur. J. Math. 5, 280–304 (2007). arXiv:math/0501072v1 [math.CA] · Zbl 1124.33008 · doi:10.2478/s11533-006-0041-6
[9]Dominici, D.: Asymptotic analysis of the Askey-scheme II: from Charlier to Hermite (2005). arXiv:math/0508264v1 [math.CA]
[10]Douady, A.: Variétés à bord anguleux et voisinages tubulaires. In: Séminaire Henri Cartan, 1961/62, Exposé 1
[11]Ferreira, C., Lopez, J.L., Mainar, E.: Asymptotic relations in the Askey scheme for hypergeometric orthogonal polynomials. Adv. Appl. Math. 31, 61–85 (2003) · Zbl 1029.33004 · doi:10.1016/S0196-8858(02)00552-3
[12]Ferreira, C., López, J.L., Pagola, P.J.: Asymptotic approximations between the Hahn-type polynomials and Hermite Laguerre and Charlier polynomials. Acta Appl. Math. 103, 235–252 (2008) · Zbl 1168.33309 · doi:10.1007/s10440-008-9233-3
[13]Ferreira, C., López, J.L., Sinusía, E.P.: Asymptotic relations between the Hahn-type polynomials and Meixner-Pollaczek, Jacobi, Meixner and Krawtchouk polynomials. J. Comput. Appl. Math. 217, 88–109 (2008) · Zbl 1151.33007 · doi:10.1016/j.cam.2007.06.018
[14]Godoy, E., Ronveaux, A., Zarzo, A., Area, I.: On the limit relations between classical continuous and discrete orthogonal polynomials. J. Comput. Appl. Math. 91, 97–105 (1998) · Zbl 0934.33013 · doi:10.1016/S0377-0427(98)00026-0
[15]Koekoek, R., Swarttouw, R.F.: The Askey-scheme of hypergeometric orthogonal polynomials and its q-analogue. Report 98-17, Faculty of Technical Mathematics and Informatics. Delft University of Technology (1998); http://aw.twi.tudelft.nl/koekoek/askey/
[16]Koepf, W., Schmersau, D.: Recurrence equations and their classical orthogonal polynomial solutions. Appl. Math. Comput. 128, 303–327 (2002) · Zbl 1031.33007 · doi:10.1016/S0096-3003(01)00078-9
[17]Koornwinder, T.H.: Uniform multi-parameter limit transitions in the Askey tableau (1993). arXiv:math/9309213v1 [math.CA]
[18]Labelle, J.: Tableau d’Askey. In: Brezinski, C., et al. (eds.) Polynômes orthogonaux et applications. Lecture Notes in Math., vol. 1171, pp. xxxvi–xxxvii. Springer, Berlin (1985)
[19]López, J.L., Temme, N.M.: Approximation of orthogonal polynomials in terms of Hermite polynomials. Methods Appl. Anal. 6, 131–146 (1999)
[20]Palamà, G.: Su delle relazioni integrali relative ai polinomi di Laguerre e d’Hermite. Rend. Semin. Mat. Univ. Padova 10, 46–54 (1939)
[21]Ronveaux, A., Zarzo, A., Area, I., Godoy, E.: Transverse limits in the Askey tableau. J. Comput. Appl. Math. 99, 327–335 (1998) · Zbl 0936.33004 · doi:10.1016/S0377-0427(98)00167-8
[22]Szego, G.: Orthogonal Polynomials, 4th edn. Am. Math. Soc. Colloquium Publications, vol. 23. American Mathematical Society, Providence (1975)
[23]Temme, N.M., López, J.L.: The Askey scheme for hypergeometric orthogonal polynomials viewed from asymptotic analysis. J. Comput. Appl. Math. 133, 623–633 (2001). arXiv:math/0109185v1 [math.CA] · Zbl 0990.33010 · doi:10.1016/S0377-0427(00)00683-X
[24]Toscano, L.: Formule limiti sui polinomi di Laguerre. Boll. Unione Mat. Ital. 1, 337–339 (1939)